EconPapers    
Economics at your fingertips  
 

MAXIMUM LIKELIHOOD ESTIMATION OF FACTOR MODELS ON DATASETS WITH ARBITRARY PATTERN OF MISSING DATA

Marta Banbura () and Michele Modugno ()

Journal of Applied Econometrics, 2014, vol. 29, issue 1, 133-160

Abstract: SUMMARY In this paper we modify the expectation maximization algorithm in order to estimate the parameters of the dynamic factor model on a dataset with an arbitrary pattern of missing data. We also extend the model to the case with a serially correlated idiosyncratic component. The framework allows us to handle efficiently and in an automatic manner sets of indicators characterized by different publication delays, frequencies and sample lengths. This can be relevant, for example, for young economies for which many indicators have been compiled only recently. We evaluate the methodology in a Monte Carlo experiment and we apply it to nowcasting of the euro area gross domestic product. Copyright © 2012 John Wiley & Sons, Ltd.

Date: 2014
References: Add references at CitEc
Citations: View citations in EconPapers (74) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/

Related works:
Working Paper: Maximum likelihood estimation of factor models on data sets with arbitrary pattern of missing data (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:japmet:v:29:y:2014:i:1:p:133-160

Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252

Access Statistics for this article

Journal of Applied Econometrics is currently edited by M. Hashem Pesaran

More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2019-04-02
Handle: RePEc:wly:japmet:v:29:y:2014:i:1:p:133-160